Alert archive / Texas / Tornado Warnings in 2010
Tornado Warning 2, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at May 14, 2010, 4:11 PM CDT for Sterling County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2010, 4:11 PM CDT (21:11 UTC)
- Expired
- May 14, 2010, 5:00 PM CDT
- In force
- 49 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
County Sterling County, TX
The radar
The San Angelo radar (KSJT), 92 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 14, 12:45 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.2 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1514 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 482 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 267 m²/s²
- 0-3 km storm-relative helicity
- 325 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.7
The text
As transmitted, in the capitals the NWS used until 2016.
075
WFUS54 KSJT 142111
TORSJT
TXC431-142200-
/O.NEW.KSJT.TO.W.0002.100514T2111Z-100514T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
411 PM CDT FRI MAY 14 2010
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN STERLING COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 500 PM CDT
* AT 406 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER NORTH
CENTRAL STERLING COUNTY...OR 13 MILES NORTHWEST OF STERLING CITY...
MOVING NORTHEAST AT 25 MPH.
*THE TORNADO WILL REMAIN OVER MAINLY RURAL AREAS OF...
NORTHERN STERLING COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR
WEST CENTRAL TEXAS.
&&
LAT...LON 3210 10126 3210 10095 3209 10081 3206 10081
3186 10095 3186 10127 3194 10128 3209 10127
TIME...MOT...LOC 2110Z 218DEG 22KT 3198 10112
$$
121 follow-up statement
998
WWUS54 KSJT 142123
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
423 PM CDT FRI MAY 14 2010
TXC431-142200-
/O.CON.KSJT.TO.W.0002.000000T0000Z-100514T2200Z/
STERLING TX-
423 PM CDT FRI MAY 14 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR NORTHERN
STERLING COUNTY...
AT 419 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED OVER NORTH CENTRAL
STERLING COUNTY...OR 13 MILES NORTH OF STERLING CITY...MOVING
NORTHEAST AT 25 MPH.
THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF NORTHERN
STERLING COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR
WEST CENTRAL TEXAS.
&&
LAT...LON 3210 10126 3210 10095 3209 10081 3206 10081
3186 10095 3186 10127 3194 10128 3209 10127
TIME...MOT...LOC 2123Z 218DEG 22KT 3204 10104
$$
12What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at May 14, 3:53 PM CDT, 18 minutes earlier.
Area forecast discussion, May 14, 3:53 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 353 PM CDT FRI MAY 14 2010 .SHORT TERM... A STATIONARY FRONT EXTENDED FROM NEAR A WACO TO COLEMAN TO ROBERT LEE TO MIDLAND LINE. SEVERE STORMS WERE OCCURRING JUST NORTH OF THE FRONT ACROSS THE PERMIAN BASIN. A FEW OF THESE STORMS MAY MAKE EAST INTO THE WESTERN CONCHO VALLEY AND NORTHERN EDWARDS PLATEAU THIS AFTERNOON AND EARLY EVENING. TORNADO WATCH #171 IS IN EFFECT UNTIL 8 PM FOR THE SOUTHWEST CONCHO VALLEY AND NORTHERN EDWARDS PLATEAU. ALSO...UPPER LEVEL SHORTWAVE OVER THE SOUTHERN ROCKIES IS MOVING EAST TOWARD THE SOUTHERN PLAINS. THE COMBINATION OF THIS UPPER LEVEL FEATURE AND INCREASING LOW LEVEL JET WILL RESULT IN MORE TSTMS DEVELOPING ACROSS MAINLY THE NORTHERN 2/3 OF THE CWFA LATE THIS EVENING AND AFTER MIDNIGHT. ALSO...FLASH FLOOD WATCH IN EFFECT UNTIL 7 AM SATURDAY FOR THE EASTERN 2/3 OF THE BIG COUNTRY. CONVECTION WILL PROBABLY DECREASE DURING SATURDAY MORNING. THEN REDEVELOPMENT OF TSTMS SATURDAY AFTERNOON AND EVENING WILL DEPEND ON THE LOCATION OF MESOSCALE BOUNDARIES. THE SPC DAY2 OUTLOOK FOR A SLGT RISK ACROSS MUCH OF WEST CENTRAL TEXAS LOOKS GOOD. THINK THE WARM SECTOR WILL BE SOUTH OF I-20 SATURDAY...AND THE PRE STORM ENVIRONMENT WILL INCLUDE SBCAPES OF 2000 TO 3000 J/KG AND 0-6KM BULK SHEAR VALUES OF 30 TO 40 KNOTS. .LONG TERM... LOOKS LIKE AN UNSETTLED AND WET PATTERN ACROSS WEST CENTRAL TEXAS FRO SUNDAY. A FEW STORMS MAY BE SEVERE DUE TO SOME INSTABILITY AND 0-6KM BULK SHEAR VALUES OF 30 KNOTS. HEAVY RAINFALL WILL ALSO BE POSSIBLE THIS WEEKEND...WITH LOCAL AMOUNTS OF 2 TO 3 INCHES POSSIBLE. ACTIVITY WILL BECOME ISOLATED TO SCATTERED IN COVERAGE EARLY TO MIDDLE OF NEXT WEEK AS UPPER LEVEL FLOW WEAKENS...HOWEVER MOSITURE WILL STILL BE PLENTIFUL. LOOKS LIKE WARM AND HUMID CONDITIONS BY THE MIDDLE TO LATE NEXT WEEK...WITH TEMPERATURES REMAINING SLIGHTLY ABOVE NORMAL. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 60 79 66 82 63 / 60 40 50 40 30 SAN ANGELO 65 83 67 85 63 / 50 30 40 40 30 JUNCTION 66 82 69 85 65 / 40 30 30 30 40 && .SJT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR THE FOLLOWING ZONES: CALLAHAN...HASKELL...JONES...SHACKELFORD...TAYLOR... THROCKMORTON. && 21/12/24
Hazardous weather outlook, May 14, 3:08 PM CDT, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 308 PM CDT FRI MAY 14 2010 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-152015- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 308 PM CDT FRI MAY 14 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT...MAINLY SOUTH OF THE INTERSTATE 20 CORRIDOR TODAY. HOWEVER WITH A MOIST...UNSTABLE AIR MASS IN PLACE...AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE ANYWHERE IN WEST CENTRAL TEXAS. THE HIGHEST POTENTIAL FOR SEVERE STORMS EXISTS THIS AFTERNOON AND EVENING ACROSS THE WESTERN CONCHO VALLEY AND NORTHERN EDWARDS PLATEAU...AS STORMS DEVELOP ACROSS THE PERMIAN BASIN AND MOVE EAST INTO THE AREA. LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAINFALL ARE THE MAIN THREATS. HOWEVER...AN ISOLATED TORNADO REMAINS POSSIBLE AS WELL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG WITH LOCALLY HEAVY RAINFALL OVER MUCH OF WEST CENTRAL TEXAS INTO SUNDAY. THE MAIN THREATS WILL BE LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, May 14, 12:48 PM CDT, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1248 PM CDT FRI MAY 14 2010 TXZ065-072-141845- COKE TX-TOM GREEN TX- 1248 PM CDT FRI MAY 14 2010 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 145 PM CDT FOR COKE AND TOM GREEN COUNTIES... AT 1244 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 3 MILES EAST OF WATER VALLEY...OR ABOUT 19 MILES SOUTHWEST OF ROBERT LEE...MOVING NORTH AT 10 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... US-87 NEAR THE COKE-TOM GREEN COUNTY LINE BY 1255 PM CDT THE INTERSECTION OF HIGHWAY 158 AND RANCH ROAD 2059 AND SPENCE RESERVOIR NEAR PAINT CREEK RECREATION AREA BY 145 PM CDT FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR WEST CENTRAL TEXAS. 12
Special weather statement, May 14, 1:23 PM CDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 123 PM CDT FRI MAY 14 2010 TXZ065-141915- COKE TX- 123 PM CDT FRI MAY 14 2010 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 215 PM CDT FOR COKE COUNTY... AT 119 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 8 MILES SOUTHWEST OF SPENCE RESERVOIR NEAR PAINT CREEK RECREATION AREA...OR ABOUT 12 MILES WEST OF ROBERT LEE...MOVING NORTH AT 25 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... THE INTERSECTION OF HIGHWAY 158 AND RANCH ROAD 2059 BY 130 PM CDT SPENCE RESERVOIR NEAR PAINT CREEK RECREATION AREA BY 135 PM CDT SANCO BY 150 PM CDT SILVER BY 200 PM CDT FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. NICKEL SIZE HAIL AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR WEST CENTRAL TEXAS. 12
Local storm report, May 14, 2:17 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
217 PM CDT FRI MAY 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL 19 NW STERLING CITY 32.03N 101.21W
05/14/2010 E0.75 INCH STERLING TX LAW ENFORCEMENT
&&
PMCCULLOSpecial weather statement, May 14, 2:22 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 222 PM CDT FRI MAY 14 2010 TXZ064-142015- STERLING TX- 222 PM CDT FRI MAY 14 2010 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 315 PM CDT FOR STERLING COUNTY... AT 220 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 16 MILES NORTHWEST OF STERLING CITY... MOVING NORTHEAST AT 20 MPH. THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF... NORTHERN STERLING COUNTY. PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR WEST CENTRAL TEXAS. 18
Special weather statement, May 14, 2:56 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 256 PM CDT FRI MAY 14 2010 TXZ064-142100- STERLING TX- 256 PM CDT FRI MAY 14 2010 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 400 PM CDT FOR STERLING COUNTY... AT 252 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR OVER NORTH CENTRAL STERLING COUNTY...OR ABOUT 14 MILES NORTH OF STERLING CITY...MOVING NORTH AT 20 MPH. THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF... NORTHERN STERLING COUNTY. PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR WEST CENTRAL TEXAS. 18
Local storm report, May 14, 3:58 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
358 PM CDT FRI MAY 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL 2 N SAN ANGELO 31.47N 100.45W
05/14/2010 E0.88 INCH TOM GREEN TX PUBLIC
&&
JDUNNThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 5:26 AM CDT | Areal Flood Advisory | SJT | Jones, Taylor | 64 min |
| May 14, 6:30 AM CDT | Areal Flood Advisory | SJT | Jones, Taylor | 2 hr |
| May 14, 10:32 AM CDT | Flash Flood Watch | SJT | Brown, Callahan, Coke, Coleman, Fisher, Haskell and 7 more | 38 hr |
| May 14, 11:32 AM CDT | Areal Flood Advisory | SJT | Haskell | 88 min |
| May 14, 1:16 PM CDT | Severe Thunderstorm Warning | SJT | Sterling | 44 min |
| May 14, 1:33 PM CDT | Severe Thunderstorm Warning | SJT | Coke | 18 min |
| May 14, 3:20 PM CDT | Tornado Warning | SJT | Sterling | 40 min |
| May 14, 3:54 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Tom Green | 51 min |
| May 14, 4:01 PM CDT | Severe Thunderstorm Warning | SJT | Sterling | 59 min |
| May 14, 4:08 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 37 min |
| May 14, 4:33 PM CDT | Tornado Warning | SJT | Coke, Sterling | 31 min |
| May 14, 5:05 PM CDT | Areal Flood Advisory | SJT | Coke | 115 min |
| May 14, 6:55 PM CDT | Areal Flood Advisory | SJT | Coke, Irion, Runnels, Sterling, Tom Green | 4 hr |
| May 14, 6:57 PM CDT | Tornado Warning | SJT | Irion | 48 min |
Nearby
Tornado Warnings in Texas, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.